Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 64, NWS Wakefield, VA

May 5, 2017Northampton County, North Carolina; 6 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 5, 2017, 6:38 AM EDT for Northampton County, North Carolina; 6 counties in Virginia. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2017, 6:38 AM EDT (10:38 UTC)
Expired
May 5, 2017, 7:30 AM EDT
In force
52 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Dinwiddie County, VA, Greensville County, VA, Nottoway County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 6:50 AM EDTTSTM WND DMG3 W Mckenney, VAPOSSIBLE TORNADO NEAR BASKERVILLE MILL ROAD AND HWY 40. REPORTS OF TREES DOWN AND STRUCTURES DAMAGED.
May 5, 6:50 AM EDTTSTM WND DMG3 Wnw Mckenney, VAPOSSIBLE TORNADO NEAR BASKERVILLE MILL ROAD AND HWY 40. REPORTS OF TREES DOWN AND STRUCTURES DAMAGED.
May 5, 6:51 AM EDTTORNADO3 Wnw Mckenney, VANWS STORM SURVEY TEAM CONFIRMS DAMAGE CONSISTENT WITH AN EF1 TORNADO JUST WEST OF MCKENNEY IN DINWIDDIE COUNTY. STRAIGHTLINE WIND DAMAGE WAS ALSO OBSERVED. THE STORM SURVEY IS ONGOING AND ADDITIONAL INFORMATION WILL BE GIVEN LATER TODAY.
May 5, 6:51 AM EDTTORNADO3 Wnw Mckenney, VANWS STORM SURVEY TEAM CONFIRMS DAMAGE CONSISTENT WITH AN EF1 TORNADO JUST WEST OF MCKENNEY IN DINWIDDIE COUNTY. WIND SPEEDS WERE ESTIMATED AT 85 TO 95 MPH. STRAIGHTLINE WIND DAMAGE WAS ALSO OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 6:25 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WUUS51 KAKQ 051038
SVRAKQ
NCC131-VAC025-053-081-135-183-595-051130-
/O.NEW.KAKQ.SV.W.0064.170505T1038Z-170505T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
638 AM EDT FRI MAY 5 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Northwestern Northampton County in northeastern North Carolina...
  Greensville County in southeastern Virginia...
  The City of Emporia in southeastern Virginia...
  South central Nottoway County in south central Virginia...
  Southwestern Sussex County in southeastern Virginia...
  Dinwiddie County in south central Virginia...
  Brunswick County in south central Virginia...

* Until 730 AM EDT

* At 638 AM EDT, severe thunderstorms were located along a line
  extending from 6 miles northeast of Dundas to Alberta to near
  Lawrenceville to near Gasburg, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Alberta around 645 AM EDT. 
  McKenney and Barley around 700 AM EDT. 
  Dewitt around 710 AM EDT. 
  Dinwiddie and Radium around 720 AM EDT. 
  Emporia, Purdy, Jarratt and Stony Creek around 730 AM EDT. 

Other locations impacted by these severe thunderstorms include
Cochran, Gum Forks, Bufford Crossroads, Lanes Corner, Addison,
Dolphin, Bowens Corner, Pleasant Shade, Henrico and Slates Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

A tornado watch remains in effect until 100 PM EDT for northeastern
North Carolina...and southeastern Virginia.

LAT...LON 3675 7796 3683 7795 3693 7802 3698 7801
      3722 7746 3701 7740 3691 7739 3669 7747
      3667 7750 3666 7748 3642 7756 3645 7763
      3648 7765 3648 7777 3650 7782 3651 7790
      3654 7790 3655 7804
TIME...MOT...LOC 1038Z 236DEG 26KT 3695 7791 3687 7786 3679 7786 3657
7794

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ZIMMERMAN
1 follow-up statement
937 
WWUS51 KAKQ 051115
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
715 AM EDT FRI MAY 5 2017

NCC131-VAC025-135-051124-
/O.CAN.KAKQ.SV.W.0064.000000T0000Z-170505T1130Z/
Northampton NC-Nottoway VA-Brunswick VA-
715 AM EDT FRI MAY 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NORTHAMPTON...
SOUTH CENTRAL NOTTOWAY AND BRUNSWICK COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 100 PM EDT for northeastern
North Carolina...and southeastern Virginia.

LAT...LON 3671 7765 3689 7766 3692 7770 3691 7771
      3706 7783 3722 7746 3701 7740 3691 7739
      3669 7747 3667 7750 3666 7748 3655 7752
      3654 7775
TIME...MOT...LOC 1114Z 236DEG 26KT 3709 7765 3701 7760 3693 7760 3671
7768

$$

VAC053-081-183-595-051130-
/O.CON.KAKQ.SV.W.0064.000000T0000Z-170505T1130Z/
Greensville VA-City of Emporia VA-Sussex VA-Dinwiddie VA-
715 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR GREENSVILLE...SOUTHWESTERN SUSSEX AND DINWIDDIE COUNTIES AND THE
CITY OF EMPORIA...

At 714 AM EDT, severe thunderstorms were located along a line
extending from near Dinwiddie to near Dewitt to 7 miles north of
Purdy to near Radium, moving northeast at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Dinwiddie and Dewitt around 720 AM EDT. 
  Jarratt and Stony Creek around 730 AM EDT. 

Other locations impacted by these severe thunderstorms include Brink,
Burgess, Bufford Crossroads, Lanes Corner, Addison, Pleasant Shade,
Fields Crossroads, Slates Corner, Wharfs Store and Emporia Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 PM EDT for northeastern
North Carolina...and southeastern Virginia.

LAT...LON 3671 7765 3689 7766 3692 7770 3691 7771
      3706 7783 3722 7746 3701 7740 3691 7739
      3669 7747 3667 7750 3666 7748 3655 7752
      3654 7775
TIME...MOT...LOC 1114Z 236DEG 26KT 3709 7765 3701 7760 3693 7760 3671
7768

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:36 AM EDT, 2 minutes earlier.

Area forecast discussion, May 5, 6:36 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
636 AM EDT Fri May 5 2017

.SYNOPSIS...
A complex area of low pressure impacts the region today. The
system will then lift into New England over the weekend. High
pressure returns early to mid next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tornado watch 196 has been issued for SE VA/NE NC until 1pm.
Latest surface analysis depicts 997 mb low pres over eastern
TN/KY with its attendant warm front extending east into the Mid
Atlantic. Previous thinking on today's forecast remains on
track...with light to moderate rain overspreading the area this
morning, and areas of heavy rain expected as well later this
morning due to strong forcing and GOM moisture out ahead of an
upper-level low currently centered over TN. Will continue
mention in the HWO. Total rain amounts should average 1.0-1.5
in. Also, chance continues for thunder especially over southern
areas. Despite strong shear and forcing, meager instability will
limit the severe threat. Cannot rule out some damaging wind
gusts and an isolated tornado however in stronger storms this
morning, again over southern areas. Rain chances decrease this
aftn as the main slug of moisture and cold front pull offshore.
Will maintain at least a slight-low chance of showers late in
the day though with the upper-level low still west of the area.
High temps today in the mid 70s most areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
The upper-level low lifts NE along the spine of the Appalachians
tonight/Saturday morning before reorganizing over the eastern
Great Lakes late Saturday as additional energy diving south from
Canada further deepens it. The end result will be the chance
for additional instability showers on Saturday and overall
mostly cloudy/breezy conditions. Will carry 20-24% pops. Lows
tonight in the 50s. Highs Saturday in the mid 60s to lwr 70s.

The upper-level low heads north into SE Canada Saturday
night/Sunday with additional spokes of energy rotating around
the base of the low. Timing/intensity of these features is tough
to judge but at this time cannot rule out at least lingering
low end pops (15-30%) during this time. Remaining partly to
mostly cloudy with below normal temps. Lows Saturday night from
the mid 40s to mid 50s. Highs Sunday in the mid/upr 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Trough aloft exits off the coast Sun night...w/ NW flow of
dry/cool air for Mon-Tue. By Wed...region to become sandwiched
between an storm off the coast and one taking shape invof mid MS
Valley. Moisture (and PoPs) expected to increase Wed into
Thu...as temperatures remain several deg F below normal.

Lows Sun/Mon nights 40 to 45F inland to around 50F at the
coast. Highs Mon/Tue ranging through the 60s. Lows Tue/Wed
nights from the m40s NW to the m50s SE. Highs Wed/Thu from the
m60s N to around 70F S.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Widespread MVFR/IRF this morning as moderate, to at times
heavy, rain overspreads the area ahead of an approaching cold
front. Expect mainly low stratus with some low vsbys in pockets
of heavy rain. Winds will be from the southeast and gusty...to
around 20-30 kt. Cigs improve later in the day as the cold frnt
pushes off to the east and pcpn ends.

OUTLOOK...Conditions improve tonight but scattered showers are
expected Saturday as an upper-level low affects the Mid
Atlantic states. There will be a chance for showers Saturday and
Saturday night but aviation conditions will be minimally
impacted. As high pressure builds in mainly dry and VFR
conditions are expected Sunday through Tuesday.

&&

.MARINE...
Modest pressure falls of -8mb/6hr will support a SE wind of
20-25kt, with gusts up to 30kt for the ocean/Bay early this morning.
Low pressure pivots nwd into the Ern Great Lakes today into tonight
with an occluded front pushing across the coast this aftn. The wind
becomes SSE 20-25kt ahead of the front later this morning and then
becomes SW 15-25kt by later this aftn and continuing into tonight
and Saturday. Gale gusts remain a low prob within a WAA regime, and
will likely be confined to potential convection later this morning.
Seas build to 5-8ft with 3-5ft waves in the Bay. The timing on all
SCAs remains the same. The wind will become WNW and average 10-15kt
later Saturday into Sunday. Low pressure lingers well NE of the area
early next week as high pressure builds across the Southeast.

&&

.TIDES/COASTAL FLOODING...
A gradual increase in tidal surge and anomaly will commence
today primarily across the middle/nrn Bay/lower Potomac as
modestly strong SSE flow continues. Tidal anomalies build to
1.0-1.2ft above normal for high tide late this morning/early
aftn for Lewisetta/Bishops Head/Cambridge, which should result
in water levels within 0.5ft of minor flood. Tidal anomalies
potentially reach ~1.5ft for high tide tonight as the flow
shifts to SSW, which could push Bishops Head/Cambridge into
minor flood. Water levels remain elevated into Saturday with
these locations potentially again within 0.5 ft of minor flood
thresholds. The wind becomes westerly Saturday night into
Sunday, which will allow for tidal anomalies to diminish.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory until 6 PM EDT Saturday for NCZ102.
VA...Small Craft Advisory until 6 PM EDT Saturday for VAZ525.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ630>638-
     650-652-654-656-658.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...JDM/MAS
LONG TERM...ALB
AVIATION...MAS/LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 5, 3:15 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
315 AM EDT Fri May 5 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-060715-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
315 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will produce locally heavy downpours
this morning. Ponding of water on roadways as well as some minor
flooding of low lying and poor drainage areas is possible. There is
also a small chance of severe weather with damaging winds being the
main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 5, 5:02 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 AM EDT FRI MAY 5 2017

VAZ060-065-066-050945-
Mecklenburg-Lunenburg-Prince Edward-
502 AM EDT FRI MAY 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MECKLENBURG...
WESTERN PRINCE EDWARD AND WESTERN LUNENBURG COUNTIES...

At 502 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mt Laurel to near Scottsburg to near
Hitesburg. Movement was northeast at 45 mph.

Wind gusts up to 50 mph and heavy rain are possible with these
storms.

Locations impacted include...
Chase City...Hampden Sydney...Hampden Sydney College...Kells
Corner...Buffalo Springs...Darlington Heights...Rehoboth...
Prospect...Spanish Grove...Arvins Store...Finneywood...Fairview...
Plantersville...Elam...Blevins Corner...Pleasant Grove...Meherrin...
Worsham...Briery Creek Lake and Allens Mill.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

LAT...LON 3668 7870 3669 7865 3667 7862 3670 7865
      3689 7849 3705 7845 3708 7844 3714 7852
      3714 7859 3719 7864 3720 7869 3726 7868
      3736 7860 3714 7832 3680 7833 3664 7857
      3667 7861 3664 7858 3654 7873
TIME...MOT...LOC 0902Z 220DEG 37KT 3686 7883 3678 7876 3662 7876

ZIMMERMAN
Special weather statement, May 5, 5:10 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
510 AM EDT FRI MAY 5 2017

VAZ065-051000-
Mecklenburg-
510 AM EDT FRI MAY 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG COUNTY...

At 509 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Virgilina to near Oxford to near
Creedmoor. Movement was northeast at 50 mph.

Wind gusts up to 50 mph and heavy rain are possible with these
storms.

Locations impacted include...
South Hill...Chase City...Clarksville...Boydton...Buffalo Springs...
Nelson...Beechwood...Finchley...John H Kerr Dam...North View...
Skipwith...Fairview...Rogers Corner...Richardson...Buffalo
Junction...Keats...Eppes Fork...Baskerville...Wightman and Palmer
Springs.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

LAT...LON 3658 7872 3663 7871 3668 7864 3664 7858
      3664 7856 3669 7863 3686 7841 3686 7837
      3684 7835 3685 7833 3682 7828 3681 7821
      3673 7815 3654 7815 3654 7873 3656 7874
TIME...MOT...LOC 0909Z 219DEG 47KT 3649 7880 3629 7864 3611 7862

ZIMMERMAN
Special weather statement, May 5, 5:58 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
558 AM EDT FRI MAY 5 2017

NCZ012-013-030-VAZ087-088-092-051045-
Hertford-Northampton-Bertie-Southampton-Sussex-Greensville-
558 AM EDT FRI MAY 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERTIE...EASTERN
NORTHAMPTON...WESTERN HERTFORD...SOUTHEASTERN GREENSVILLE...
SOUTHAMPTON AND SOUTH CENTRAL SUSSEX COUNTIES...

At 557 AM EDT, a strong thunderstorm was located over Lewiston
Woodville...or 10 miles southwest of Aulander, moving north at 60
mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Aulander around 605 AM EDT.
  Rich Square and Woodland around 610 AM EDT.
  Murfreesboro...Chowan University and Conway around 620 AM EDT.
  Boykins around 630 AM EDT.
  Newsoms around 635 AM EDT.

Other locations impacted by this storm include Eagletown...
Vicksville...Milwaukee...Adams Grove...Kelford...Earleys...Menola...
Mapleton...Republican and Burden.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3601 7722 3606 7733 3609 7731 3610 7724
      3611 7723 3611 7724 3612 7724 3613 7725
      3616 7726 3617 7729 3617 7731 3619 7733
      3619 7735 3620 7737 3680 7743 3683 7695
      3600 7703 3600 7721
TIME...MOT...LOC 0957Z 179DEG 55KT 3610 7721

ZIMMERMAN
Special weather statement, May 5, 6:04 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
604 AM EDT FRI MAY 5 2017

VAZ062-065>069-079>081-087-088-511>516-051100-
Mecklenburg-Nottoway-Western Henrico (Including the City of
Richmond)-Western Hanover-Dinwiddie-Eastern
Henrico-Greensville-Lunenburg-Goochland-Eastern Hanover-Western
Chesterfield-Prince George-Sussex-Powhatan-Amelia-Brunswick-Eastern
Chesterfield (Including Col. Heights)-
604 AM EDT FRI MAY 5 2017

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHWESTERN
GREENSVILLE...NOTTOWAY...SOUTHEASTERN GOOCHLAND...CENTRAL HANOVER...
NORTHWESTERN SUSSEX...DINWIDDIE...POWHATAN...CHESTERFIELD...
SOUTHEASTERN MECKLENBURG...EASTERN LUNENBURG...WESTERN PRINCE
GEORGE...HENRICO...AMELIA AND BRUNSWICK COUNTIES...THE CITY OF
COLONIAL HEIGHTS...THE CITY OF PETERSBURG AND THE CITY OF RICHMOND...

At 603 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morven to near Norlina. Movement was
northeast at 50 mph.

Wind gusts in excess of 40 mph and heavy rain are possible with
these storms.

These storms will be near...
  Amelia Courthouse and Morven around 610 AM EDT.
  Chula around 615 AM EDT.
  Powhatan and Macon around 620 AM EDT.
  Brunswick around 625 AM EDT.
  Lawrenceville around 630 AM EDT.
  Sabot...Oilville and Manakin around 635 AM EDT.
  Tuckahoe and Radium around 640 AM EDT.
  Purdy and Wyndham around 645 AM EDT.

Other locations impacted by these storms include Bacons Fork...
Dolphin...Murdocks...Forksville...Pocahontas State Park...
Skinquarter...Wellville...Atlee...Richard Bland College and Ashcake.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3738 7817 3794 7756 3788 7748 3789 7744
      3781 7742 3779 7740 3778 7740 3779 7734
      3695 7732 3654 7787 3654 7816
TIME...MOT...LOC 1003Z 223DEG 44KT 3736 7811 3646 7810

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:52 AM EDTTornado WarningAKQBertie23 min
May 5, 7:13 AM EDTTornado WarningAKQBertie, Chowan32 min
May 5, 7:34 AM EDTTornado WarningAKQBertie26 min
May 5, 7:47 AM EDTSpecial Weather StatementAKQGates43 min
May 5, 8:02 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank28 min
May 5, 8:08 AM EDTSevere Thunderstorm WarningAKQCamden, Gates, Pasquotank52 min
May 5, 8:29 AM EDTSevere Thunderstorm WarningAKQCamden, Chowan, Currituck, Gates, Pasquotank, Perquimans46 min
May 5, 9:00 AM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank, Perquimans60 min
May 5, 6:15 PM EDTSpecial Weather StatementAKQNorthampton45 min
May 5, 5:02 AM EDTSpecial Weather StatementAKQPrince Edward43 min
May 5, 5:10 AM EDTSpecial Weather StatementAKQMecklenburg50 min
May 5, 5:22 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg38 min
May 5, 5:27 AM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward48 min
May 5, 5:58 AM EDTSpecial Weather StatementAKQSouthampton47 min
May 5, 6:04 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Nottoway and 4 more56 min
May 5, 6:15 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg30 min
May 5, 6:21 AM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Nottoway, Powhatan24 min
May 5, 6:49 AM EDTTornado WarningAKQBrunswick, Dinwiddie26 min
May 5, 6:55 AM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Hanover, City of Richmond50 min
May 5, 7:13 AM EDTTornado WarningAKQAmelia, Chesterfield, Dinwiddie, Henrico, City of Richmond32 min
May 5, 7:20 AM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Greensville, Henrico, James City and 9 more40 min
May 5, 7:39 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, Henrico, King and Queen, King William and 4 more51 min
May 5, 7:54 AM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, Henrico, James City, King and Queen and 9 more51 min
May 5, 8:20 AM EDTSpecial Marine WarningAKQ85 min
May 5, 8:22 AM EDTSpecial Marine WarningAKQ83 min
May 5, 8:26 AM EDTTornado WarningAKQCity of Virginia Beach34 min
May 5, 8:28 AM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Northumberland, Richmond, Westmoreland33 min
May 5, 8:40 AM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, James City, King and Queen, Lancaster, Mathews and 5 more50 min
May 5, 9:17 AM EDTSpecial Weather StatementAKQAccomack, Northampton58 min
May 5, 9:44 AM EDTSpecial Marine WarningAKQ61 min
May 5, 9:49 AM EDTSpecial Marine WarningAKQ56 min
May 5, 10:43 AM EDTSpecial Marine WarningAKQ62 min
May 5, 12:10 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Sussex, City of Emporia50 min
May 5, 3:51 PM EDTSpecial Weather StatementAKQGoochland, Powhatan39 min
May 5, 4:14 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg46 min
May 5, 4:33 PM EDTSpecial Weather StatementAKQGoochland27 min
May 5, 5:01 PM EDTRiver Flood WarningAKQBuckingham, Fluvanna47 hr
May 5, 5:01 PM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond63 hr
May 5, 5:01 PM EDTRiver Flood WarningAKQFluvanna16 hr
May 5, 5:03 PM EDTSpecial Weather StatementAKQHanover27 min
May 5, 5:23 PM EDTSpecial Weather StatementAKQGoochland37 min
May 5, 5:39 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa36 min
May 5, 6:03 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover27 min
May 5, 6:27 PM EDTSevere Thunderstorm WarningAKQCaroline48 min
May 5, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin51 min
May 5, 6:59 PM EDTSpecial Weather StatementAKQDinwiddie46 min
May 5, 7:43 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.